Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 106, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 30, 2018, 2:07 PM CDT for Walton County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2018, 2:07 PM CDT (19:07 UTC)
- Expired
- Jun 30, 2018, 2:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 34 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 955 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066
WUUS52 KTAE 301907
SVRTAE
FLC131-301945-
/O.NEW.KTAE.SV.W.0106.180630T1907Z-180630T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
207 PM CDT SAT JUN 30 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Walton County in the Panhandle of Florida...
* Until 245 PM CDT.
* At 207 PM CDT, a severe thunderstorm was located 11 miles south of
Florala, moving south at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Liberty, Freeport, Paxton,
Gordon, Pond Creek, Oakwood Hills, Cluster Springs, Fox Hill,
Portland, Sand Hill, Alpine Heights, Villa Tasso, De Funiak Spring
Airport, Pleasant Ridge, New Home, Flowersville, New Harmony and
Mossy Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3099 8639 3100 8630 3099 8629 3070 8610
3049 8616 3048 8620 3050 8620 3048 8621
3048 8624 3049 8626 3047 8630 3048 8633
3046 8639
TIME...MOT...LOC 1907Z 343DEG 18KT 3084 8632
HAIL...<.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:46 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 30, 1:46 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 246 PM EDT Sat Jun 30 2018 .NEAR TERM [Through Tonight]... Scattered showers and thunderstorms continue to increase in coverage across our area this afternoon as a surface trough remains nearly stationary across our western areas. PW values have increased to 2.1- 2.2" across our area, so ample moisture is present, and the sea breeze along with outflow boundaries will enhance potential for showers and thunderstorms along with MLCAPE from 1500-2500 J/kg. This setup will result in widespread coverage of showers and storms through the early evening, with gusty winds and small hail possible in the strongest thunderstorms. Localized flash flooding cannot be ruled out in thunderstorms that persist over locations for extended periods of time, but widespread flooding will not occur. Showers and thunderstorms will decrease in coverage later in the evening and overnight inland, but could persist near the Gulf Coast where highest instability and moisture remain present. .SHORT TERM [Sunday Through Monday Night]... A weak upper low and weak surface low over our area will move west to a position over the western Florida peninsula by Sunday afternoon. This will place the Tri-state area in deep moist southerly flow with forecast PW's remaining around 2.20". Thus, numerous showers and thunderstorms are expected so PoPs are categorical (70-80%) all zones. On Monday, some drier air moves into our eastern zones as these features move farther to our west. Rain chances will be highest generally along and west of the river where the deepest moisture will be found. PoPs will be tapered 80% west to 30% east. Highs will be in the mid 80s to around 90. Lows will be in the lower to mid 70s. .LONG TERM [Tuesday Through Saturday]... As one upper low to our west moves farther away, another upper low is forecast to approach the southeast U.S. Tuesday and move across the Florida peninsula on Wednesday. Another westward moving upper low may reach the northern Bahamas by next Saturday. Rain chances each day will be near climo for July (50%). Highs will mainly be in the lower 90s. Lows will be in the low to mid 70s. && .AVIATION [Through 18Z Sunday]... Scattered showers and thunderstorms will continue to increase in coverage this afternoon; all terminals are likely to see brief visibility reductions later this afternoon or during the early evening. IFR/LIFR visibility and gusty winds are possible in thunderstorms. Thunderstorms should dissipate inland around sunset, but scattered showers and storms could persist near the coast around ECP and possibly TLH through the morning hours. && .MARINE... Light to occasionally moderate winds and seas 2 feet or less are expected at least through the upcoming week. && .FIRE WEATHER... With winds generally 10 mph or less and RH values above critical thresholds, Red Flag conditions are not expected over the next few days. && .HYDROLOGY... The wet weather continues through the weekend. Most local rivers are steady or falling at this time. A few rivers are rising. All local rivers are below action stage. QPF through Monday is 1 to 3 inches. Higher rain totals locally are possible. Ponding of water on roadways and flooding of low lying areas is possible with heavier downpours. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 88 75 90 74 / 60 70 40 50 20 Panama City 76 86 77 86 77 / 60 80 60 80 20 Dothan 74 86 74 87 73 / 40 70 40 70 20 Albany 75 88 75 90 75 / 50 70 30 40 20 Valdosta 74 90 74 92 74 / 40 70 20 30 20 Cross City 75 89 75 90 74 / 50 70 20 30 20 Apalachicola 77 87 78 87 77 / 70 70 50 70 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Barry LONG TERM...Barry AVIATION...Lahr MARINE...Barry FIRE WEATHER...Fieux HYDROLOGY...McD
In the hours before
Special weather statement, Jun 30, 1:54 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Tallahassee FL 154 PM CDT SAT JUN 30 2018 FLZ007-008-301945- Central Walton FL-North Walton FL- 154 PM CDT SAT JUN 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON COUNTY UNTIL 245 PM CDT... At 154 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Laurel Hill, or 9 miles south of Florala, moving southeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Eglin Air Force Base, Liberty, Paxton, Gordon, Pond Creek, Oakwood Hills, Fox Hill, Alpine Heights, Lakewood, Pleasant Ridge, New Home, Flowersville, New Harmony and Mossy Head. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3099 8639 3099 8628 3062 8612 3055 8639 TIME...MOT...LOC 1854Z 315DEG 11KT 3087 8638 ADL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:18 PM CDT | Special Weather Statement | TAE | Taylor | 42 min |
| Jun 29, 7:21 PM CDT | Special Marine Warning | TAE | 54 min | |
| Jun 30, 2:17 AM CDT | Areal Flood Advisory | TAE | Dixie | 118 min |
| Jun 30, 1:54 PM CDT | Special Weather Statement | TAE | Walton | 51 min |
| Jun 30, 2:34 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 41 min |
| Jun 30, 2:37 PM CDT | Special Weather Statement | TAE | Bay | 53 min |
| Jun 30, 2:55 PM CDT | Special Weather Statement | TAE | Walton | 50 min |
| Jun 30, 3:01 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gulf, Liberty | 23 min |
| Jun 30, 3:22 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 38 min |
| Jun 30, 3:47 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Washington | 43 min |
| Jun 30, 5:15 PM CDT | Special Weather Statement | TAE | Jefferson | 30 min |
| Jun 30, 6:07 PM CDT | Special Weather Statement | TAE | Taylor | 53 min |
| Jun 30, 6:15 PM CDT | Special Weather Statement | TAE | Leon | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.